Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 252, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 1, 2013, 4:30 AM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 4:30 AM PDT (11:30 UTC)
- Expired
- Sep 1, 2013, 7:30 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 70 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250
WGUS55 KVEF 011130
FFWVEF
CAC071-011430-
/O.NEW.KVEF.FF.W.0252.130901T1130Z-130901T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 AM PDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 730 AM PDT.
* AT 422 AM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING AT HIGHWAY 95 AND GOFFS ROAD. MODERATE RAIN IN THE AREA
AS OF 420 AM WILL COMBINE WITH RUNOFF FROM EARLIER HEAVY RAIN TO
CONTINUE THE THREAT OF FLASH FLOODING IN THE AREA.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 95 BETWEEN I-40 AND THE NEVADA STATE LINE AND GOFFS ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3511 11517 3523 11492 3517 11484 3492 11466
3488 11498
$$
JH2 follow-up statements
746
WGUS75 KVEF 011245
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
545 AM PDT SUN SEP 1 2013
CAC071-011430-
/O.CON.KVEF.FF.W.0252.000000T0000Z-130901T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
545 AM PDT SUN SEP 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM PDT FOR EAST
CENTRAL SAN BERNARDINO COUNTY...
AT 532 AM PDT...RADAR SHOWED RAINFALL DIMINISHING RAPIDLY IN THE
AREA AROUND HIGHWAY 95 BETWEEN I-15 AND THE NEVADA STATE LINE.
HOWEVER...RUNOFF FROM EARLIER RAIN WAS STILL CAUSING FLASH FLOODING.
IF ADDITIONAL RAIN DOES NOT DEVELOP...FLOODWATERS SHOULD CONTINUE TO
RECEDE.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3511 11517 3523 11492 3517 11484 3492 11466
3488 11498
$$
JH583
WGUS75 KVEF 011346
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
646 AM PDT SUN SEP 1 2013
CAC071-011355-
/O.CAN.KVEF.FF.W.0252.000000T0000Z-130901T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
646 AM PDT SUN SEP 1 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL SAN
BERNARDINO COUNTY...
NO RAIN HAS FALLEN IN THE AREA SINCE ABOUT 5 AM. FLOODING WHICH
OCCURRED EARLIER SHOULD HAVE SUBSIDED.
LAT...LON 3511 11517 3523 11492 3517 11484 3492 11466
3488 11498
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 4:14 AM PDT, 16 minutes earlier.
Area forecast discussion, Sep 1, 4:14 AM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 AM PDT SUN SEP 1 2013
.SYNOPSIS...MOIST AND UNSTABLE AIR WILL ONCE AGAIN RESULT ON SHOWERS
AND THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING ESPECIALLY
ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND THE HIGHER ELEVATIONS
OF INYO COUNTY. THE PRIMARY THREAT WITH STORMS TODAY WILL ONCE AGAIN
BE LOCALLY HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING. ALTHOUGH
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH THE
END OF THE WEEK...THE BEST CHANCES SHOULD BE NORTH AND EAST OF LAS
VEGAS. HIGH TEMPERATURES SHOULD GRADUALLY RETURN TO NEAR NORMAL
LEVELS BY THE MIDDLE OF THE WEEK.
&&
.UPDATE...IT JUST KEEPS ON GOING. CONVECTION ACROSS MOHAVE COUNTY IS
STILL GOING. EVEN THOUGH CLOUD TOPS HAVE WARMED QUITE A BIT IN THE
LAST HOUR, THE AREAL EXTENT OF ACTIVITY HAS SPREAD OUT MORE THAN
EXPECTED AND WILL LIKELY LAST PAST 12Z. THEREFORE, I WENT AHEAD AND
ADJUSTED POPS TO MATCH THE LATEST RADAR TRENDS, ESPECIALLY ACROSS
EASTERN SAN BERNARDINO COUNTY WHERE LIGHT RAIN WAS COVERING A LARGE
AREA. THE REST OF THE FORECAST STILL LOOKS GOOD.
&&
.PREVIOUS DISCUSSION...
ISSUED AT 304 AM PDT SUN SEP 1 2013
.SHORT TERM...CONVECTION HAS REFUSED TO GO AWAY TONIGHT ACROSS
MOHAVE, SOUTHERN CLARK AND NORTHEAST SAN BERNARDINO COUNTIES AS
ACTIVITY THAT DEVELOPED EARLIER BEHIND AN OUTFLOW BOUNDARY THAT
PUSHED SOUTH ACROSS THE AREA BLOSSOMED AND HAS MANAGED TO DUMP SOME
HEFTY AMOUNTS OF RAIN. ONE AUTOMATED RAIN GAUGE NEAR SEARCHLIGHT HAS
MEASURED 2.60 INCHES OF RAIN IN ABOUT 2 HOURS AND VERY HEAVY RAIN
WAS FALLING AROUND YUCCA AND OTHER AREAS IN SOUTH-CENTRAL MOHAVE
COUNTY. CLOUD TOPS HAVE ACTUALLY COOLED IN THE LAST HOUR OR SO WITH
THIS CONVECTIVE COMPLEX WITH VALUES PUSHING -72C WHICH IS IMPRESSIVE
FOR ANYTIME OF DAY BUT ESPECIALLY AT THIS HOUR OF THE NIGHT. THIS
CONVECTIVE COMPLEX OVER MOHAVE COUNTY WILL BE THE MAIN ISSUE WITH
THE INITIAL PORTIONS OF THE FORECAST AS IT MAY WORK OVER ENOUGH OF
THE SOUTHEAST PORTIONS OF THE AREA TO INHIBIT CONVECTION UNTIL LATER
TODAY OR EVEN POSSIBLY ALTOGETHER. ELSEWHERE THINGS HAVE RELATIVELY
CALMED DOWN AND CLOUD COVER HAS CLEARED OUT ESPECIALLY ACROSS MUCH
OF THE NORTHWEST CWFA.
FOR TODAY, THE FLOW ALOFT WILL START TO TAKE ON MORE OF A SOUTHWEST
COMPONENT ESPECIALLY ACROSS THE WESTERN PORTIONS OF THE CWFA. WHILE
THIS WILL TRY TO BRING IN SOME DRIER AIR, THERE IS SO MUCH MOISTURE
IN PLACE, ALONG WITH SUFFICIENT INSTABILITY, THAT IT IS HARD TO
DISCOUNT THUNDERSTORMS DEVELOPING ANYWHERE FROM LATE THIS MORNING
INTO THIS AFTERNOON AND EVENING. HOWEVER, LOOKING AT 700-300 MB
THETA E VALUES THERE IS A NOTICEABLE INCREASE IN VALUES ABOVE 340K
ACROSS LINCOLN, CLARK AND NORTHERN MOHAVE COUNTIES WHICH ALSO
MATCHES WHERE THE BEST COMPUTED CAPE VALUES ARE SHOWN. SO, WE HAVE
CONTINUED WITH THE HIGHEST POPS ACROSS THESE AREAS. IN ADDITION, A
WEAK RIPPLE IN THE MID-LEVELS (A WEAK INVERTED TROUGH) AND A
POTENTIAL ASSOCIATED PIECE OF ENERGY ARE SHOWN TO LIFT NORTHEAST
ACROSS SOUTHERN NEVADA LATE THIS AFTERNOON INTO THIS EVENING WHICH
MAY FURTHER HELP TO ENHANCE CONVECTION IN THESE AREAS AND COULD EVEN
KEEP IT GOING LATER THIS EVENING AND INTO LATE TONIGHT THAN WHAT WE
SEE GO ON ELSEWHERE. WITH THAT, I WENT AHEAD AND ADJUSTED UP POPS
FOR LINCOLN AND NORTHERN MOHAVE COUNTIES INTO THE LATER PORTIONS OF
TONIGHT. THE FLASH FLOOD WATCH WAS EXTENDED FOR THESE AREAS LAST
EVENING FOR THE ONGOING CONVECTION, SO EVEN THOUGH MODELS SHOW
THINGS NOT GETTING GOING UNTIL BETWEEN 10 AM AND NOON, IT WILL
REMAIN OUT. THE STEERING FLOW TODAY WILL BE STRONGER AND MORE WELL
DEFINED FROM THE SOUTHWEST THAN THE ZIG-ZAG NATURE WE HAD YESTERDAY,
AND THUS WE WILL NEED TO WATCH IN THE LAS VEGAS VALLEY FOR ACTIVITY
TO MOVE IN FROM THE SPRING MOUNTAINS BY LATE THIS MORNING AND INTO
THIS AFTERNOON. THIS COULD PRESENT PROBLEMS WITH THE CARPENTER 1
FIRE BURN AREA AND WE WILL NEED TO WATCH OUT AGAIN FOR DEBRIS FLOWS.
ELSEWHERE, BOTH THE GFS AND ECMWF AS WELL AS THE HRRR MODEL SUGGEST
THAT ACTIVITY SHOULD GET GOING ACROSS THE SOUTHERN SIERRA, WHITE
MOUNTAINS AS WELL AS MOUNTAINS OF ESMERALDA AND CENTRAL NYE
COUNTIES. ENOUGH INSTABILITY AND CAPE ARE SHOWN THERE AS IS MOISTURE
TO JUSTIFY ADDING THESE AREAS TO THE FLASH FLOOD WATCH, HOWEVER
SINCE ACTIVITY WILL LIKELY TAKE UNTIL LATER THIS MORNING, THE WATCH
WILL START HERE AT 11 AM. AGAIN, THE STEERING FLOW WILL BE FROM THE
SOUTHWEST WHICH COULD DRIVE STORMS THAT DEVELOP ALONG THE SOUTHERN
SIERRA CREST INTO THE OWENS VALLEY LATER THIS AFTERNOON AND THIS
EVENING. WE MAY GET A LITTLE MORE ISSUES WITH WIND HERE AS THERE
WILL BE A LITTLE MORE LOWER LEVEL DRYING THAT TAKES PLACE AND STORMS
MAY GET SOME MOMENTUM AS THEY DROP OFF THE MOUNTAINS AND INTO THE
VALLEYS AND THE AIR ACCELERATES DOWN THE TERRAIN.
TEMPS TODAY SHOULD BE A FEW DEGREES WARMER THAN SATURDAY, EXCEPT
WHERE CLOUDS ARE THICKER AND CONVECTION DEVELOPS EARLIER.
FOR LABOR DAY, THE TROUGH APPROACHING NORCAL WILL KEEP THE FLOW
ALOFT SOUTHWEST TO SOUTH. EVEN THOUGH A LITTLE DRYING TAKES PLACE
ACROSS SOUTHEAST CALIFORNIA, THERE IS STILL ENOUGH MOISTURE AND
INSTABILITY TO KEEP THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
AROUND EVERYWHERE. HOWEVER, THE BEST MOISTURE REMAINS NORTH AND EAST
OF LAS VEGAS, WHICH IS WHERE THE HIGHEST POPS WERE PLACED. HOWEVER,
IT DOES APPEAR THAT THE COVERAGE OF STORMS WILL BE AS GREAT AS WHAT
WE COULD SEE TODAY. WITH A LESS IN THE WAY OF STORMS, THERE COULD BE
MORE SUN AND THUS TEMPS SHOULD BE A LITTLE WARMER.
ONE THING TO WATCH TODAY AND MONDAY WILL BE HOW MUCH ACTIVITY GETS
GOING ON THE MOIST-DRY INTERFACE AS THIS AREA MAY BE MORE ACTIVE
THAN WHAT THE MODELS SHOW. TODAY MAY HELP PROVIDE SOME CLUES AS TO
WHAT WE COULD SEE ALONG THAT INTERFACE TOMORROW.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE WILL
PERSIST ROUGHLY NEAR THE FOUR CORNERS AREA MONDAY NIGHT THROUGH
FRIDAY WITH GENERALLY A SOUTHERLY FLOW OVER THE FORECAST AREA. THIS
WILL KEEP MONSOON MOISTURE IN PLACE WITH ISOLATED TO SCATTERED
THUNDERSTORMS EACH DAY. THE GFS AND ECMWF ARE IN FAIR AGREEMENT FOR
A BIT OF A PATTERN CHANGE BY SATURDAY WITH A LOW PRESSURE SYSTEM
FINALLY MOVING EAST THROUGH THE PACIFIC NORTHWEST. THE RESULT IS A
WEST TO MAYBE EVEN NORTHWEST FLOW OVER THE NORTHERN PART OF THE
FORECAST AREA BRINGING IN DRIER AIR. THIS MAY BRING AN END TO THE
THUNDERSTORM CHANCES FOR THE FAR NORTH AND PARTS OF THE WESTERN CWA.
GUIDANCE CONTINUES TO INDICATE TEMPERATURES A TOUCH ABOVE NORMAL FOR
MOST OF THE LONG TERM.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL FAVOR TYPICAL DIURNAL TRENDS
AWAY FROM ANY SHRA/TSRA THROUGH TONIGHT. SCT-BKN CLOUDS AOA 10-15K
FEET ARE EXPECTED THROUGH TONIGHT. SHRA/TSRA ARE EXPECTED TO DEVELOP
IN AND AROUND THE LAS VEGAS VALLEY AND IN THE APPROACH CORRIDORS ON
TODAY AFTER 18Z AND DIMINISH BETWEEN 04Z AND 07Z MONDAY. GUSTY AND
ERRATIC WINDS...REDUCED CIGS AND VSBY ARE POSSIBLE IN AND NEAR ANY
SHRA/TSRA AND OUTFLOW BOUNDARIES WHICH MAY IMPACT CONFIGURATIONS.
THE FLOW IN THE ATMOSPHERE IS FROM THE SOUTHWEST TO WEST THROUGH
TONIGHT WHICH WOULD FAVOR PUSHING SHRA/TSRA IN FROM THE SPRING
MOUNTAINS TOWARD THE AIRPORT COMPLEX.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET WITH WINDS
FAVORING TYPICAL DIURNAL TRENDS THROUGH TONIGHT AWAY FROM ANY
SHRA/TSRA. REDUCED CIGS AND VSBY AND GUSTY AND ERRATIC WINDS IN AND
NEAR SHRA/TSRA WILL BE THE MAIN THREATS. SHRA AND TSRA ARE EXPECTED
AFTER 18Z SUNDAY BEFORE DECREASING AROUND 06Z MONDAY WITH ACTIVITY
MOST LIKELY IN LINCOLN, CLARK, ESMERALDA, MOHAVE, CENTRAL NYE AND
WESTERN INYO COUNTIES. SHRA/TSRA SHOULD MAINLY FROM EAST THROUGH
TONIGHT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ015-016-018>022.
FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH THIS
EVENING FOR NVZ014.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH THIS
EVENING FOR CAZ519>521.
&&
STACHELSKI/HARRISON
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Sep 1, 3:11 AM PDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 311 AM PDT SUN SEP 1 2013 AZZ001>003-036-CAZ527-NVZ015-016-018>022-020700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 311 AM PDT SUN SEP 1 2013 /311 AM MST SUN SEP 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PERSISTENT SOUTHERLY FLOW WILL KEEP SOME MONSOON OVER THE AREA THROUGH FRIDAY LEADING TO ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. THERE IS A POSSIBILITY THAT DRIER AIR MAY WORK IN FROM THE NORTHWEST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-NVZ014-020700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- 311 AM PDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND WILL CONTINUE THROUGH MUCH OF THE EVENING. HEAVY RAIN IS A POSSIBILITY WITH ANY STORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM TO 11 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PERSISTENT SOUTHERLY FLOW WILL KEEP SOME MONSOON OVER THE AREA THROUGH FRIDAY LEADING TO ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. THERE IS A POSSIBILITY THAT DRIER AIR MAY WORK IN FROM THE NORTHWEST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ522>526-NVZ017-020700- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- WESTERN CLARK AND SOUTHERN NYE COUNTY- 311 AM PDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PERSISTENT SOUTHERLY FLOW WILL KEEP SOME MONSOON OVER THE AREA THROUGH FRIDAY LEADING TO ISOLATED THUNDERSTORMS EACH DAY. THERE IS A POSSIBILITY THAT DRIER AIR MAY WORK IN FROM THE NORTHWEST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 31, 10:46 PM PDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1046 PM PDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FLASH FLOOD 4 ESE SPRING MOUNTAIN R 36.04N 115.38W
08/31/2013 CLARK NV NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE REPORTED 2 INCHES OF FLOWING
WATER AND SMALL ROCKS ON HIGHWAY 159.
1043 PM LIGHTNING 6 ESE SPRING MOUNTAIN R 36.03N 115.36W
08/31/2013 CLARK NV NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE REPORTED LIGHTNING STRUCK A
TRANSFORMER CAUSING IT TO EXPLODE.
&&
STACHELSKILocal storm report, Aug 31, 11:23 PM PDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 PM PDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 5 ESE SPRING MOUNTAIN R 36.04N 115.37W
08/31/2013 CLARK NV LAW ENFORCEMENT
NEVADA HIGHWAY PATROL CLOSED STATE ROUTE 159 AT STATE
ROUTE 160 DUE TO FLASH FLOODING ON HIGHWAY 159. FLOWING
WATER AND 3 TO 4 INCHES OF MUD AND ROCKS ON THE ROAD WERE
REPORTED.
&&
STACHELSKILocal storm report, Aug 31, 11:35 PM PDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1135 PM PDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 3 W LAS VEGAS 36.18N 115.21W
08/31/2013 E0.50 INCH CLARK NV PUBLIC
DECATUR BOULEVARD WAS COVERED WITH 2 TO 4 INCHES OF
FLOWING WATER FROM LAKE MEAD TO CHARLESTON IN MOST AREAS.
&&
STACHELSKILocal storm report, Sep 1, 12:02 AM PDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1202 AM PDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD SEARCHLIGHT 35.46N 114.92W
08/31/2013 CLARK NV PUBLIC
SEARCHLIGHT NUGGET CASINO REPORTED ABOUT 2 INCHES OF
WATER WITH SOME MUD AND SMALL ROCKS IN THE PARKING LOT.
&&
STACHELSKILocal storm report, Sep 1, 3:30 AM PDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM FLASH FLOOD 12 W MOHAVE (AZM20) 34.94N 114.82W
09/01/2013 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS VEHICLE STUCK IN FLOOD
WATERS AT THE INTERSECTION OF US 95 AND GOFFS ROAD. WATER
IS UP TO THE WINDOW.
&&
CSTUMPFLocal storm report, Sep 1, 3:53 AM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 AM PDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM LIGHTNING 4 N MOHAVE VALLEY 34.99N 114.59W
09/01/2013 MOHAVE AZ NEWSPAPER
LIGHTNING STRUCK A PALM TREE AND SET IT ON FIRE ON THE
HUKAN GOLF COURSE.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 116 min |
| Aug 31, 5:41 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Aug 31, 6:03 PM PDT | Flash Flood Warning | VEF | San Bernardino | 117 min |
| Aug 31, 6:19 PM PDT | Flash Flood Warning | VEF | San Bernardino | 116 min |
| Aug 31, 6:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 31, 7:16 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Sep 1, 1:30 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 1, 2:02 AM PDT | Flash Flood Warning | VEF | San Bernardino | 118 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.